Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Birth Control Pill, Depression and St. John's Wort Sulpicia

Posted by Cindylou on May 29, 2001, at 17:54:46

In reply to Re: Birth Control Pill, Depression and St. John's Wort Cindylou, posted by Sulpicia on May 29, 2001, at 2:27:40

Sulpicia,
Thank you.
Question: Could the birth control pill actually affect me negatively in ONE DAY???? I took it last night, and today felt worse than I have in a long time. Extremely fatigued, sad, sick of being sick and tired, low tolerance level, etc etc.

Last month when I started the pill, I had the same type of feelings, so I stopped after the first one and told my gynecologist. She said it probably wasn't the pill because it takes awhile to build up in my system.

Any thoughts?? I really didn't attribute my horrible day to the pill until I read your post.

Also, as far as augmenting the SSRIs, I tried to do that with wellbutrin (which didn't help offset the fatigue very much), with Provigil (which made me feel extremely flu-ish and hungover) and Adderall (which had a similar effect as the Provigil). So it seems I'm out of luck on that idea.

Also, I have tried Desipramine in the past -- it actually seemed to help some, but I could only tolerate a very low dose. I tried it again a few weeks ago, and I had very bad side effects. Must be my age, or my hormones changing since having a baby, or something (seems like I'm EXTRA sensitive to all meds since I had my baby 18 months ago.)

The MAOI I'm talking about trying (Manerix) is actaully reversible; it doesn't have the same contraindications of the irreversible MAOIs that are available here in the US. (Manerix is only available in Canada -- my doc and I are working on acquiring some). Have you ever heard of this?

You say you have chronic depression -- are you currently being treated? What seems to work for you? Also, how much calcium do you take to treat the PMS? I do take natural Cal/Mag supplements from a nutritionist, but not for PMS -- maybe I'm not taking enough.

Sorry for the barrage of questions -- and thanks in advance for your help.

-cindy

> > BC can cause horrible depression and aggravate existing problems.
> I know several women with bipolar disorder who have been hospitalized
> with severe depression after starting BC. Depo-provera is even worse.
>
> Were I in your shoes, and I am to a certain extent with chronic depression
> and the periods from hell, I would:
> treat the PMS nutritionally; there are several good studies that demonstrate
> excellent symptom reduction with calcium supplements. My pdoc firmly believes that BC and other
> hormonal treatments are frankly dangerous for people with chronic depression.
> As for the depression, I might forget about the SJW -- mild or moderate, 11 years is
> chronic, which meets the criteria of neither mild nor moderate. On top of BC
> you could find yourself in a terrible jam.
>
> Other AD possibilities: a stimulant [like ritalin] as an augment for the SSRI, or have you
> tried the older tricyclics? I might be inclined to give them a try b4 MAOIs, just because
> of the dietary restrictions etc.
>
> Last suggestion -- try running. I know it sounds crazy but it's one of the best ADs I've
> ever found.
>
> Good luck,
> S.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Cindylou thread:64502
URL: http://www.dr-bob.org/babble/20010522/msgs/64635.html